Non-Gaussian random walks

R. C. Ball, S. Havlin, G. H. Weiss

Research output: Contribution to journalReview articlepeer-review

45 Scopus citations


The authors present an explicit expression for the probability distribution for the position of a continuous-time random walker in an arbitrary number of dimensions when the interjump density has a long time tail, in contrast to earlier results which require numerical inversion of a Fourier integral. They replace this numerical procedure by one that relies on the method of steepest descents. Their results are applied to diffusion on a comb and on a percolation cluster generated on a Cayley tree at criticality and are confirmed numerically.

Original languageEnglish
Article number052
Pages (from-to)4055-4059
Number of pages5
JournalJournal of Physics A: Mathematical and General
Issue number12
StatePublished - 1987


Dive into the research topics of 'Non-Gaussian random walks'. Together they form a unique fingerprint.

Cite this